Hail, Randolph
- When
- February 16, 6:30 PM CST to 6:35 PM CST
- Where
- Randolph County, Supply
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -90.833
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 16, 4:24 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CST THU FEB 16 2006
.DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM
JUST WEST OF SAINT LOUIS BACK THROUGH WESTERN ARKANSAS. REGIONAL
88D RADAR TRENDS SHOW A LINE OF CONVECTION CONTINUING TO DEVELOP
ALONG THE FRONT. NUMEROUS WEATHER CONCERNS TO SPEAK OF IN THIS
FORECAST PACKAGE...SEVERE THUNDERSTORM POTENTIAL TONIGHT AND
SIGNIFICANT WINTER WEATHER POTENTIAL STARTING FRIDAY NIGHT INTO
THE WEEKEND.
THE COLD FRONT UPSTREAM WILL MOVE THROUGH THE MID SOUTH LATER
TONIGHT. MODERATE TO STEEP 700-500 MB LAYER LAPSE RATES BETWEEN
6.5-7 C/KM...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...MLCAPES
AROUND 1000 J/KG...AND 700 MB DEWPOINT DEPRESSIONS SUGGEST THAT
THE CONVECTION WILL COME THROUGH AS A LINE WITH A FEW OF THE
STORMS POSSIBLY CONTAINING DAMAGING WINDS AND POSSIBLY HAIL THIS
EVENING. IN ADDITION...MANY SITES ESPECIALLY ALONG THE MISSISSIPPI
RIVER DELTA AND POINTS WEST HAVE ALREADY MET WIND ADVISORY
CRITERIA WITH SUSTAINED SURFACE WINDS 25 MPH AND GUSTS TO 40 MPH
AND KEPT ADVISORY IN EFFECT UNTIL 7 PM.
THE COLD FRONT WILL THEN BEGIN TO STALL OUT ACROSS
CENTRAL/SOUTHERN MISSISSIPPI AS ANOTHER UPPER LEVEL WAVE DEVELOPS
AND CREATES AN OVERRUNNING SITUATION ACROSS THE MID SOUTH FRIDAY
NIGHT INTO SATURDAY. NAM/GFS MODEL SOUNDINGS AND PARTIAL
THICKNESSES SUGGEST THAT PRECIPIATION WILL BEGIN AS A MIXTURE OF
RAIN/FREEZING RAIN ACROSS A PORTION OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL...THEN CHANGING OVER TO A MIXTURE OF SLEET AND
SNOW FROM LATE EVENING ON INTO SATURDAY. FURTHER SOUTH
PRECIPITATION TYPE GETS EVEN TRICKIER AS BOUNDARY LAYER REMAINS
JUST WARM ENOUGH TO PRODUCE SLEET...AND FREEZING RAIN MIXTURE TO
THE SOUTH OF THE ABOVE MENTIONED AREA. DUE TO THE POTENTIAL FOR A
SIGNIFICANT ICING/SLEET EVENT...ISSUED A WINTER STORM WATCH FOR
FRIDAY NIGHT INTO EARLY SATURDAY EVENING. MODELS CURRENTLY SUGGEST
THAT PRECIPITATION MAY BRIEFLY END BEFORE ANOTHER UPPER LEVEL WAVE
BRINGS ANOTHER ROUND OF MIXED PRECIPITATION TO THE MID SOUTH.
EVENING AND MIDNIGHT SHIFTS WILL MONITOR MODEL TRENDS AND ADJUST
FORECAST AS NEEDED. HIGH PRESSURE WILL BUILD BACK INTO THE MID
SOUTH LATE MONDAY INTO TUESDAY BEFORE ANOTHER COLD FRONT AFFECTS
THE REGION WEDNESDAY NIGHT INTO THURSDAY.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-
LAWRENCE-LEE(AR)-MISSISSIPPI-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR BENTON(MS)-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR ALCORN-BENTON(MS)-DESOTO-MARSHALL-PRENTISS-
TATE-TIPPAH-TISHOMINGO-TUNICA.
TN...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 356 PM CST THU FEB 16 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 356 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN TENNESSEE...NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. A LINE OF THUNDERSTORMS WAS LOCATED FROM NORTHWEST ARKANSAS TO SOUTHEAST MISSOURI THIS AFTERNOON. THIS LINE WILL MOVE TO THE SOUTH AND EAST THIS EVENING. THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE REFER TO ANY CONVECTIVE WATCHES ISSUED BY THE STORM PREDICTION CENTER AND WARNINGS ISSUED THIS FORECAST OFFICE THIS EVENING FOR ADDITIONAL SEVERE WEATHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR MOST OF THE MID SOUTH FOR FRIDAY NIGHT AND SATURDAY. A VERY COLD AND SHALLOW ARCTIC AIRMASS WILL MOVE INTO THE MID SOUTH FOR THE PRESIDENTS DAY WEEKEND. THE FIRST OF TWO WEATHER DISTURBANCES WILL MOVE INTO THE AREA FRIDAY NIGHT AND SATURDAY. FREEZING RAIN...SLEET AND SNOW ARE EXPECTED WITH THIS DISTURBANCE. A SECOND WEATHER DISTURBANCE IS FORECAST FOR SUNDAY AND PRESIDENTS DAY. THIS DISTURBANCE IS EXPECTED TO BRING ANOTHER ROUND OF FREEZING RAIN...SLEET AND SNOW. THIS WINTRY MIX OF PRECIPITATION WILL MAKE DRIVING CONDITIONS EXTREMELY HAZARDOUS AND MAY RESULT IN POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTER ACTIVATION WILL BE LIKELY FRIDAY NIGHT THROUGH PRESIDENTS DAY FOR REPORTS OF WINTER WEATHER. OKULSKI
The Memphis radar (KNQA), 149 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
One home had damage to the roof and the front porch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490680, 5490681.